Aa
A
A
Close
Avatar universal
ativan withdrawal stomach pain
i quit a 2month ativan dependancy cold turkey 10 days ago and am now having moderate to severe pain right below my breastbone and to the right of it. the reason i quit that way was because as soon as it wore off my stomach would get upset which told me i was hyper sensitive to it plus it plays mind games with me. i thought the stomach upset would go away when i quit but it hasnt if fact it's worse because now my nerves are frayed.could it be the withdrawals that are making this happen?and will it go away with a little more time?
Cancel
8 Answers
Page 1 of 1
Avatar universal
Although ativan has a withdrawal the way you are describing it sounds like something is going on with your stomach. This does not sound to me like withdrawal but almost the opposite like the ativan was masking the stomach pain and when you take away the ativan the stomach (GI system) acts up.

Please go to your doctor about your stomach pain. Especially since you describe it as getting worse!  You don't want to overlook some problem that might be easily fixed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i did go to the dr. had full blood worrk/fecal test in trip.plus colonoscopy all clear they say there's nothing wrong with me.how long does w/d last approx. half to three quaters of a mil.everyday for two months
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
How are you doing today?  Did you contact your dr?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am glad you had a workup for stomach problems. Actually today as I read your post it reminded me of a period I went through with stomach pain that sounds pretty much the same as that which you are experiencing.

I don't think this is withdrawal. But give it more time and in the meantime go on a super healthy take care of body/mind kick and see what happens. Exercise everyday no matter what, get outside for whatever sunshine you  can get, eat healthy stuff. You also could experiment by eliminating stuff from your diet (wheat products for one). Alcohol? etc.
The other possiblility if that the pain is referred pain from something going on in your back. Pulled muscle, spasm etc. That pain seems to go directly to under the breast bone where you describe yours.

My pain was never diagnosed and just eventually went away. Demon possession?

Keep letting us know how you are doing.
ZJ
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just to confuse things a bit more, I've done more reading and it really looks like, yes, this most certainly can be withdrawal. Others have experienced what you are experiencing. So don't give up. Keep posting and go day by day and take care of yourself and see how things develop.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
be careful, i had the same thing and then i had a seveare seizure that lasted about 20 minutes.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
u probbaly know by now, but after reading everthing posted here I would disagree with all the advice. I had a seizure, and severe stomach pains about 4 days after I stopped takingt lorazepam. my stomach pain was right under my right breast.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes stomach and intestinal pain is directly related to benzo withdrawal. Don't be like me. I saw a league of docs and underwent a battery of tests that came back negative. Their suggestions? Have my gallbladder removed. I had it tested instead, it was fine. Have esophageal fundoplication. I refused that too. My stomach pain had just begun to resolve when I had another death in my family and back on Ativan i went. I've been on it for a month and am weaning myself off and again, the stomach and gut problems have returned. It will take a while to resolve because the intestinal tract is always active with stuff moving through. People like us must have a lot of GABA receptors in our stomach is all I can figure. Just don't agree to any idiotic surgery if your tests keep coming back negative. You'll wind up with worse and more permanent problems. Hope you are ok. I'm giving this out as free advice to anyone else who may be going thru benzo withdrawal. Docs are not aware and will readily refer you to their colleagues for expensive assembly-line surgery. Scares me now that I am wise to it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
4522800 tn?1459192030
Blank
VICourageous
ID
Avatar m tn
Blank
gnarly_1
phoenix, AZ
406584 tn?1399591666
Blank
10356
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167 tn?1348972206
Blank
clean_in_ks
KS
Avatar f tn
Blank
jifmoc
los angeles, CA